# SDR 95ZZZX643

- Difficulty date: January 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6937V
- Make and model: Mooney M20F
- Aircraft serial: 221310
- System (JASC): 3340 · Exterior Lighting
- Part: Module
- Part number: KIT138
- Condition: Overheated
- Location: Light Flasher
- Part time: 18 hours
- Stage of operation: IN
- Nature of condition: M, B
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE FLIGHT, SMOKE EMITTED FROM UNDER INSTRUMENT PANEL, NO FIRE.  A/C MADE SAFE LANDING, NO DAMAGE.  INVESTIGATION FOUND LANDING LIGHT FLASHER MODULE TO HAVE OVERHEATED AND HAD 30 AMP FUSE (S/B 20 AMP).  A/C RECORDS INDICATED RADIO REPAIR WORK PRIOR TO THIS FLIGHT.  UNIT CONTINUED TO OPERATE NORMALLY, EXCEPT OVERHEATING.  TESTS ON MODULE SHOWED 1 OF 4 TRANSISTORS, PN IRFZ40, HAD FAILED AND CIRCUIT BOARD OVERHEATED.  MFG RECORDS SHOW MODULE PRODUCED IN BATCH NR 1.  PRODUCT IMPROVEMENT CHANGE SUBMITTED TO FAA FOR APPROVAL TO IMPROVE HEAT-SINK AND ADD THERMO FUSE IN POWER CIRCUIT TO PREVENT SMELL/SMOKE.  SERVICE LETTER TO BE SENT TO ALL OWNER/OPERATORS VNY MIDO NOTIFIED.  TC SA5480NM.
